MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOMXL RLC 32MM 10 DEG SZ23; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOMXL RLC 32MM 10 DEG SZ23; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products : item #: unknown, head lot #: unknown, item #: unknown, liner lot #: unknown, item #: unknown, cup lot #: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It has been reported that an acetabular liner was implanted during the initial surgery trial fit.The surgeon went through range of motion and hip was dislocating too easily, so the liner was removed.The fault was noticed once removed and implant was isolated.Attempts were made to obtain additional information; however, none was available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).An additional mdr report was filed for this event, please see associated report: 0001825034 -2020 - 02078.Reported event was confirmed by visual inspection of device.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.A arcomxl rlc 32mm 10 deg sz23, part # xl-105833 from lot 959900, was returned and evaluated against the complaint.Visual inspection found heavy damage to the locking groove.Scratching was observed on the outer radius and the rim of the liner.Indentations were observed that appear to have been made by a tool gripping the liner during explantation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOMXL RLC 32MM 10 DEG SZ23
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9744113
Report Number0001825034-2020-00799
Device Sequence Number16764927
Product Code LZO
UDI-Device Identifier00880304433441
UDI-Public00880304433441
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K051411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Model NumberN/A
Device Catalogue NumberXL-105833
Device Lot Number959900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age56 YR